I had a TCA Peel done on Wednesday. I am keeping it moist with Neosporin. My face and neck are itching like crazy! Even Benadryl can't stop it. Do you have any suggestions?
Itching After TCA Peel
Doctor Answers (1)
Itching after TCA peel
Although it is not abnormal for itching to occur following TCA peels, it is not a common occurrence. I would follow up in person with the doctor or practitioner who performed your peel to ensure something else is not going on - e.g. an allergic reaction to neosporin or bacterial infection. I am not a fan of Neosporin for healing wounds and even less for post-peel skin care. 10-15% of patients eventually develop allergic reactions to neosporin. I would stop that immediately and substitute it with Aquaphor ointment or better yet frequent application of a bland moisturizer such as Aveeno. Compresses with a dilute solution of table vinegar twice daily is also recommended for preventing infection. Do your best NOT to scratch since this can increase the risk of scarring.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.